Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Child feeling hungry and gets irritated. Given nutribear jelly multivitamins. Advise?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
i have 4 1/2 year old son. Off late he is has become very indisciplne, He keeps hurting children in the school by hitting, spitting and even kicking. If i ask he says that he feels hungry and gets irritated. Off late he is complaining of too much hunger. I have even started giving him nutribear jelly multivitamins. Kindly advise.
Posted Mon, 19 Aug 2013 in Mental Health
Answered by Dr. Srikanth Reddy 54 minutes later
Thanks for using health care magic for posting your query.
I have gone through your query in detail and I can understand what you and your son are going through.
The problem that your son is having is not due to any physical illness or due to deficiency of vitamins. The problem appears to be more related to him having either opositional defiant disorder or conduct disorder. The other possibility is he having attention deficit hyperactivity disorder.
Basically yoou need to take him to a psychiatrist who would like to evaluate him in detail. Moreover the treatment in both these disorder is through behavioural therapy and not much medications are available for the same.
Hope I am able to help you
Kind regards
Dr Srikanth Reddy
Above answer was peer-reviewed by
Follow-up: Child feeling hungry and gets irritated. Given nutribear jelly multivitamins. Advise? 27 hours later
Thank you for your reply. I have a clarification. My son was very obedient earlier. He is too good in studies also. His teacher told us he is too good and knows everything. But very naughty. Last week i had gone to his school and found his classmates more hyper active /naughty than him. They were trying to scream/shout in the class even after their parents were with them. My son is underweight according to his age. Most of the time he does not eat in the morning as he has to leave by 7 a.m and keeps complaining of leg pain. When i checked with his doc he told that since he is very playful and keeps jumping around he is getting pain in the legs and also because of bone development. He picks up things were fast. He keeps watching cartoon and tries to imitate the characters. He even tries to follow what others do. but gets irritated and shows all the frustration on us especially when he is tired, hungry or sleepy. He always like to learn new things and keeps asking n number questions to us. Please doctor do you feel still he has the disorder what you have mentioned in your mail. Any therapy i can do at home as my husband will not like me taking him to a psychiatrist. Is it because both of us are working he feels lonely/left out. But the lady who takes care of him is very good and he likes her. Especially after his sickness i have noticed him becoming more aggressive, trying to hurt others etc. Kindly advise.
Answered by Dr. Srikanth Reddy 7 hours later
Thanks for the add on information.
Oppositional defiant disorder many times occur only in one setting. Either in school or home. From what you have metioned, he doesnt appear to be tha bad. You can certainly try certain things a home. First of all stop all kind of violence and physical punishment, if at all you are following them. Try to appreciate what ever good he does. It may be as small a gesture as closing the door or cleaning his stuff. Give him some stars and ones he gets 10 stars you can reward him.
Also try to spend as much quality time as possible with your son. You and your hushand should understand the requirements of your son.
Hope that helps
Thanks and regards
Dr. Srikanth Reddy
Above answer was peer-reviewed by
Follow-up: Child feeling hungry and gets irritated. Given nutribear jelly multivitamins. Advise? 11 hours later
Thanks a lot doctor for your suggestions. We will definitely follow.
Answered by Dr. Srikanth Reddy 2 minutes later
Its my pleasure to be of help to you.
If you have any further queries, I would be glad to discuss them with you.
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor